Ohio, 2015Damaging Wind in Ohio, June 8, 2015
June 8, 2015 · NWS IWX · 1 event in 1 county or zone
Storms fired across northwestern Ohio in the late afternoon. Strong upper-level forcing was adequate to overcome the relatively weak shear and instability with isolated reports of severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms fired across northwestern Ohio in the late afternoon. Strong upper-level forcing was adequate to overcome the relatively weak shear and instability with isolated reports of severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 8, 1:23 PM EST, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 8, 1:23 PM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
223 PM EDT MON JUN 8 2015
.SYNOPSIS...
ISSUED AT 405 AM EDT SUN JUN 7 2015
RAIN WILL GRADUALLY TAPER OFF BY LATER THIS MORNING.
HOWEVER...THERE IS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING. COVERAGE AND RAINFALL AMOUNTS
WILL NOT BE AS HIGH AS YESTERDAY. SEVERE WEATHER THREAT IS ALSO
MUCH LOWER...THOUGH SOME GUSTY WINDS AND SMALL HAIL CANT BE RULED
OUT IN STRONGER STORMS. DRY CONDITIONS WILL RETURN BY EARLY
TUESDAY MORNING. HIGHS TODAY AND TOMORROW WILL BE IN THE UPPER 70S
TO LOWER 80S WITH LOWS TONIGHT IN THE UPPER 50S TO AROUND 60.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 220 PM EDT MON JUN 8 2015
WATER VAPOR IMAGERY DEPICTING UPPER TROF AXIS MOVING INTO THE
GREAT LAKES REGION THIS AFTERNOON. CLEARING SKIES AHEAD OF THIS
FEATURE HAS ALLOWED FOR AIRMASS DESTABILIZATION WITH CAPES
2500-3000J/KG OVER NORTHERN ILLINOIS AND EASTERN IOWA. SCT SH/TSRA
WILL DEVELOP IN THIS UNSTABLE AIR AND MOVE INTO THE AREA LATE THIS
AFTERNOON/EARLY EVENING...BUT IN A WEAKLY SHEARED ENVIRONMENT
LACKING IN LARGE SCALE FORCING EXPECT CONVECTION TO STRUGGLE IN
BOTH STRENGTH AND AREAL COVERAGE...WITH BRIEF GUSTY WINDS AND
SMALL HAIL POSSIBLE FROM PULSE-TYPE STORMS. TROF AXIS SHIFTS EAST
OF THE AREA LATER THIS EVENING AND COMBINED WITH LOSS OF DIURNAL
HEATING WILL BRING A QUICK END TO PRECIP FROM WEST TO EAST
TONIGHT. DRY WEATHER FOR THE REMAINDER OF THE SHORT TERM PERIOD AS
WEAK SURFACE RIDGING BUILDS INTO THE REGION ON TUESDAY. SEASONABLE
TEMPS AND LESS HUMID AS WELL WITH U50S FOR LOWS TONIGHT AND U70S
TO AROUND 80 FOR HIGHS TUESDAY.
&&
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 220 PM EDT MON JUN 8 2015
TUE NIGHT WILL CONT DRY UNTIL A 5H SHORTWAVE TROF PUSHES ACROSS THE
NRN GTLKS REGION. AN ATTENDANT SFC FRONTAL BOUNDARY WILL DROP ACROSS
THE GTLKS AND LAY OUT ACROSS THE ERN GTLKS SWWD THROUGH NRN IN INTO
CENTRAL IL. WITH DEEP MOIST IN PLACE...EXPECT SHRA/TSRA TO RETURN BY
WED AFTN AND INSTABILITY PARAMETERS SUGGESTING THE POTENTIAL FOR
MARGINAL SEVERE. WITH THE AFOREMENTIONED FRONTAL BOUNDARY MEANDERING
N-S THROUGH FRI...EXPECT AN UNSETTLED WEATHER PATTERN WITH DAILY
CHANCES FOR MAINLY AFTN TSRA. UPPER RIDGING TEMPORARILY SHIFTS EAST
ACROSS THE GTLKS SAT BRINGING A BRIEF RESPITE FROM PRECIPITATION.
ADDITIONAL SHORTWAVE ENERGY WILL MOVE ACROSS SOUTHERN CANADA
SUPPRESSING THE UPPER RIDGING BY SUN. THIS WILL BRING A SFC FRONT
TOWARD THE FCST AREA LATER SUN INTO SUN NIGHT BEFORE BECOMING
DIFFUSE ON MON. WILL MAINTAIN CHC POPS SUN INTO MON. TEMPS WILL RUN
ABOVE NORMAL UNTIL SAT WHEN THE SFC FRONT PUSHES THROUGH THE AREA. A
RETURN TO NORMAL TEMPS FOR THIS TIME OF YEAR IS EXPECTED SUN/MON.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 115 PM EDT MON JUN 8 2015
KIWX RADAR INDICATING LINE OF SHOWERS FROM EARLIER THIS MORNING HAS
NOW EXITED THE AREA AND VIS SAT SHOWING CLEARING SKIES RAPIDLY
EXPANDING FROM THE NW INTO THE AREA. AIRMASS IS DESTABILIZING TO THE
WEST WHICH WILL PROMOTE THE REDEVELOPMENT OF CONVECTION LATER THIS
AFTERNOON/EVENING BUT IN A WEAKLY SHEARED ENVIRONMENT LACKING IN
LARGE SCALE FORCING LEAVES QUESTIONS AS TO EXTEND OF COVERAGE...WILL
KEEP MENTION LIMITED TO VICINITY FOR NOW AND CONTINUE TO MONITOR.
UPPER TROUGH AXIS THEN SHIFTS EAST OF THE AREA AND WILL LEAD TO VFR
CONDITIONS FOR THE REMAINDER OF THE TAF CYCLE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...AGD
SHORT TERM...JAL
LONG TERM...FRAZIER
AVIATION...JAL
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 8, 10:21 AM EST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 AM EDT MON JUN 8 2015
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-091530-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1121 AM EDT MON JUN 8 2015 /1021 AM CDT MON JUN 8 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WHILE SEVERE
STORMS ARE NOT ANTICIPATED...A FEW STORMS COULD CONTAIN SMALL HAIL
AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON INTO
FRIDAY. A FEW STORMS COULD APPROACH SEVERE LIMITS WEDNESDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-091530-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1121 AM EDT MON JUN 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WHILE SEVERE
STORMS ARE NOT ANTICIPATED...A FEW STORMS COULD CONTAIN SMALL HAIL
AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON INTO
FRIDAY. A FEW STORMS COULD APPROACH SEVERE LIMITS WEDNESDAY
AFTERNOON.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jun 8, 5:52 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
652 PM EDT MON JUN 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 SE SAN PIERRE 41.19N 86.88W
06/08/2015 M1.50 INCH STARKE IN PUBLIC
&&
MCDLocal storm report, Jun 8, 6:10 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
710 PM EDT MON JUN 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 SW NORTH JUDSON 41.20N 86.80W
06/08/2015 E0.88 INCH STARKE IN TRAINED SPOTTER
&&
MCDSpecial weather statement, Jun 8, 6:21 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EDT MON JUN 8 2015
INZ008-016>018-022>025-082345-
ALLEN IN-CASS IN-HUNTINGTON IN-KOSCIUSKO IN-MIAMI IN-NOBLE IN-WABASH
IN-WHITLEY IN-
721 PM EDT MON JUN 8 2015
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN GRANT...
EASTERN CASS...MIAMI...NORTHERN HUNTINGTON...WABASH...WHITLEY...
NORTHWESTERN ALLEN...SOUTHEASTERN KOSCIUSKO AND SOUTHERN NOBLE
COUNTIES...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TRI-LAKES TO NORTH
MANCHESTER TO 6 MILES WEST OF WALTON...MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
PERU AND COLUMBIA CITY...
GRISSOM AFB...
WABASH...
CHURUBUSCO...
BUNKER HILL...
HUNTERTOWN...
THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 26 AND 30.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 298 AND
320.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4062 8638 4070 8638 4070 8643 4100 8600
4100 8595 4104 8595 4135 8548 4120 8493
4086 8545 4062 8591
TIME...MOT...LOC 2321Z 292DEG 27KT 4127 8543 4098 8586
4065 8634Special weather statement, Jun 8, 6:23 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
723 PM EDT MON JUN 8 2015
MIZ081-OHZ001-002-004-005-015-090015-
DEFIANCE OH-FULTON OH-HENRY OH-HILLSDALE MI-PAULDING OH-WILLIAMS OH-
723 PM EDT MON JUN 8 2015
...STRONG THUNDERSTORMS MOVING TOWARD FULTON...EASTERN WILLIAMS...
DEFIANCE...NORTHERN PAULDING...HENRY AND SOUTHEASTERN HILLSDALE
COUNTIES...
AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
FAYETTE TO STRYKER TO 17 MILES SOUTHWEST OF BRYAN...MOVING EAST AT 30
MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
ARCHBOLD...
WAUSEON...
DEFIANCE...
NAPOLEON...
SWANTON...
DELTA AND LIBERTY CENTER...
THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 14 AND
48.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4116 8397 4124 8477 4145 8458 4185 8449
4184 8436 4171 8436 4172 8426 4171 8414
4172 8414 4171 8397 4172 8397 4171 8388
4117 8388
TIME...MOT...LOC 2323Z 271DEG 27KT 4175 8436 4144 8436
4125 8466
JLASpecial weather statement, Jun 8, 6:26 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
726 PM EDT MON JUN 8 2015
INZ012-013-090000-
PULASKI IN-STARKE IN-
626 PM CDT MON JUN 8 2015
...STRONG THUNDERSTORMS MOVING TOWARD PULASKI AND SOUTHWESTERN STARKE
COUNTIES...
AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF MEDARYVILLE...OR 9 MILES
EAST OF DE MOTTE...MOVING EAST AT 30 MPH.
UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MEDARYVILLE...
NORTH JUDSON...
SAN PIERRE...
CLARKS...
DENHAM...
RIPLEY AND BEARDSTOWN...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4122 8693 4124 8693 4120 8656 4098 8663
4104 8694 4122 8694
TIME...MOT...LOC 2325Z 283DEG 26KT 4116 8702Local storm report, Jun 8, 6:27 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
727 PM EDT MON JUN 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG BREMEN 41.44N 86.15W
06/08/2015 MARSHALL IN 911 CALL CENTER
REPORTS OF TREE DOWN ON A POWER LINE ON THE
300 BLOCK OF SOUTH WITLOCK.
&&
MCDThunderstorm Wind, Henry
- When
- June 8, 6:35 PM EST to 6:36 PM EST
- Where
- Henry County, 2.59 mi SW of Napoleon Henry Co Ar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.340, -84.100
Emergency management officials reported a tree was blown down onto power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Tennessee, June 8, 2015$58,000 · 1.75 in hail · 32 events
- Hail and Damaging Winds in Kentucky, June 8, 2015$185,000 · 1.25 in hail · 7 events
- Flash Flooding and Hail in Pennsylvania, June 8, 2015$39,000 · 1 in hail · 30 events
- Damaging Winds in Georgia, June 8, 2015$127,000 · 60 kt wind · 5 events
- Lightning Strike in Wisconsin, June 8, 2015$108,000 · 1 event
- Hail and Damaging Winds in Kentucky, June 8, 2015$50,000 · 1.5 in hail · 10 events
- Flood and Hail in Indiana, June 8, 2015$50,000 · 1.75 in hail · 9 events
- Damaging Winds in Ohio, June 8, 20152 injured · $20,000 · 56 kt wind · 7 events
- Damaging Winds in New York, June 8, 2015$47,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in West Virginia, June 8, 2015$27,000 · 50 kt wind · 10 events
- Damaging Winds in Virginia, June 8, 2015$18,000 · 61 kt wind · 15 events
- Hail and Damaging Winds in Pennsylvania, June 8, 2015$25,000 · 56 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590691.